Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 23, 2012, 6:17 AM EDT for Indian River County, Florida. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2012, 6:17 AM EDT (10:17 UTC)
- Expired
- Jul 23, 2012, 7:15 AM EDT
- In force
- 58 min
- Issued by
- NWS Melbourne, FL
County Indian River County, FL
The radar
The Melbourne radar (KMLB), 65 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 6:20 AM EDT | TSTM WND GST 43 | 1 Ese Saint Lucie Nucle, FL | WXFLOW ST. LUCIE PLANT REPORTED WIND GUST OF 37 KT/43 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Miami, FL (KMIA), launched 00:00Z, 10.3 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 568 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
900
WWUS82 KMLB 231017
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
617 AM EDT MON JUL 23 2012
FLZ054-059-064-231115-
INDIAN RIVER-MARTIN-ST. LUCIE-
617 AM EDT MON JUL 23 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 50 AND 55 MPH OVER EASTERN INDIAN RIVER COUNTY...NORTHEASTERN
MARTIN COUNTY...EASTERN ST. LUCIE COUNTY...
* UNTIL 715 AM EDT.
AT 613 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER NETTLES ISLAND...
MOVING NORTHWEST AT 40 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE INDIAN RIVER ESTATES...FORT PIERCE...QUEENS COVE AND PORT
SAINT LUCIE.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 50 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. TORRENTIAL
RAINFALL WILL TEMPORARILY REDUCE VISIBILITY AND LEAD TO PONDING OF
WATER ON LOCAL ROADWAYS. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.
LAT...LON 2718 8029 2782 8070 2782 8051 2785 8047
2782 8045 2783 8044 2785 8046 2785 8043
2759 8032 2759 8031 2743 8027 2720 8016
2719 8016
TIME...MOT...LOC 1015Z 143DEG 36KT 2734 8021
$$
MOSESWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 23, 3:25 AM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jul 23, 3:25 AM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 325 AM EDT MON JUL 23 2012 .DISCUSSION... TODAY-TONIGHT...DEEP MOISTURE WILL CONTINUE TO SPREAD INTO THE AREA ASSOCIATED WITH THE TROPICAL WAVE. AXIS OF THE FEATURE LOCATED ACROSS SOUTH FL EARLY THIS MORNING AND WILL TREK NORTHWESTWARD OVER THE PENINSULA TODAY AND TONIGHT. LARGE SCALE ASCENT ENHANCED OVER THE REGION BY SOME MID LEVEL VORT ENERGY. HAVE KEPT POPS HIGH WITH NUMEROUS COVERAGE OF SHOWERS AND EMBEDDED SCATTERED STORMS. A FEW STORMS MAY CONTAIN GUSTY WINDS BUT INSTABILITY WILL BE SOMEWHAT LIMITED BY EARLY CLOUD COVER/PRECIP AND RELATIVELY WARM MID LEVEL TEMPS. MAX TEMPS TOPPING OUT IN THE UPPER 80S MUCH OF THE AREA... PERHAPS REACHING NEAR 90 A FEW INTERIOR SPOTS. SCATTERED SHOWERS AND A FEW STORMS PERSIST TONIGHT WITH LINGERING DEEP MOISTURE AND VORT ENERGY. OVERNIGHT MINS CONTINUE ABOVE NORMAL WITH MID/UPPER 70S. TUESDAY-SATURDAY...LOW LEVEL RIDGE AXIS WILL BE IN PLACE ACROSS THE SOUTHERN HALF OF THE PENINSULA THROUGH THE REMAINDER OF THE WEEK...PLACING MOST OF THE REGION UNDER PREVAILING SOUTHWEST FLOW. WITH THE HIGH MOISTURE ASSOCIATED WITH THE TROPICAL WAVE LIFTING OUT OF THE REGION AND MUCH DRIER AIR CREEPING IN FROM THE SOUTHEAST... ALONG WITH SUPPRESSION FROM THE UPPER LEVEL RIDGE RAIN CHANCES WILL DIMINISH SIGNIFICANTLY FROM WEDNESDAY ONWARDS. THE POSITION OF THE LOW LEVEL RIDGE WILL FAVOR THE NORTHERN HALF OF THE CWA FOR SLIGHTLY HIGHER POPS (AROUND 30 PERCENT) WITH A DELAYED EAST COAST SEA BREEZE AND EASTWARD MOVING ACTIVITY...AND LOWER POP ACROSS THE SOUTHERN COASTAL SECTIONS...AT 20-30 PERCENT WHERE LIGHTER OFFSHORE FLOW WILL ALLOW THE SEA BREEZE TO MAKE BETTER PROGRESS INLAND. THE COMBINATION OF LOWER RAIN CHANCES AND OFFSHORE FLOW WILL MEAN SEVERAL DAY OF ABOVE NORMAL TEMPS IN THE MID 90S ACROSS THE INTERIOR AND LOW 90S ALONG THE COAST BEFORE THE ONSET OF THE SEA BREEZE. MID 90S MAY BE POSSIBLE ACROSS THE VOLUSIA COUNTY COAST AND IF SLIGHTLY STRONGER OFFSHORE FLOW DELAYS THE ONSET OF THE SEA BREEZE. OVERNIGHT MINS CONTINUE ON THE WARM AND MUGGY SIDE...WITH MID/UPPER 70S. && .AVIATION...A FEW MVFR CIGS THROUGH SUNRISE THEN EXPECT INCREASING TEMPO REDUCTIONS IN MVFR/LCL IFR CONDITIONS FROM NUMEROUS SHOWERS AND EMBEDDED SCATTERED STORMS. A FEW STORMS MAY CONTAIN SFC WINDS GUSTING TO 30-40KT. && .MARINE...TODAY-TONIGHT...SE WINDS AROUND 15KT AND SEAS 3-4 FT NEAR SHORE...UP TO 5 FT WELL OFFSHORE. NUMEROUS SHOWERS WITH EMBEDDED SCATTERED STORMS...A FEW WITH GUSTS 30-40KT. TUE-THUR...HIGH PRESSURE RIDGE AXIS WILL BECOME ESTABLISHED ACROSS THE SOUTHERN HALF OF THE PENINSULA FOR MOST OF THE WEEK...BRINGING PREVAILING WINDS OUT OF THE SOUTH-SOUTHWEST THROUGH THE REMAINDER OF THE WEEK. ONSHORE COMPONENT WILL DEVELOP NEAR THE COAST EACH AFTERNOON...MAINLY SOUTH OF THE CAPE WHICH WILL BE CLOSEST TO THE RIDGE AXIS AND LIGHTER OFFSHORE FLOW. WINDS SPEEDS GENERALLY 10-15KTS. SEAS CONTINUE AT 2-3FT...WITH 4FT WELL OFFSHORE AND DOMINANT PERIODS AROUND 9 SEC. ISOLATED TO SCATTERED CHANCES FOR THE BALANCE OF THE WEEK WITH HIGHEST PROSPECTS FOR OFFSHORE MOVING STORMS NORTH OF THE CAPE. && .PRELIMINARY POINT TEMPS/POPS... DAB 88 76 92 76 / 70 40 40 20 MCO 89 75 93 75 / 70 40 40 20 MLB 88 75 91 75 / 70 40 30 20 VRB 88 75 90 74 / 60 40 30 10 LEE 89 76 94 77 / 70 40 40 20 SFB 90 76 94 77 / 70 40 40 20 ORL 89 76 94 77 / 70 40 40 20 FPR 87 76 91 74 / 60 30 20 10 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...GLITTO LONG TERM....MOSES
Hazardous weather outlook, Jul 23, 5:50 AM EDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 550 AM EDT MON JUL 23 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-232000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 550 AM EDT MON JUL 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... A TROPICAL WAVE AND MID LEVEL DISTURBANCE CROSSING THE PENINSULA TODAY WILL ALLOW NUMEROUS SHOWERS WITH EMBEDDED SCATTERED THUNDERSTORMS TO FORM. STORM MOTION WILL BE TOWARD THE NORTH- NORTHWEST AROUND 20 MPH. IN ADDITION TO VERY HEAVY DOWNPOURS AND CLOUD TO GROUND LIGHTNING STRIKES...A FEW OF THE STORMS MAY PRODUCE STRONG WIND GUSTS UP TO 45 MPH. .FLOOD IMPACT... SHOWERS AND STORMS MAY PRODUCE HEAVY DOWNPOURS WHEN PASSING... WITH A FEW SPOTS RECEIVING UP TO 2 TO 3 INCHES OF RAINFALL AS MORE THAN ONE ROUND OF RAINFALL MOVES THROUGH. THESE HEAVY RAINFALL AMOUNTS MAY RESULT IN TEMPORARY PONDING OF WATER ON ROADS AND IN LOW LYING AREAS. .MARINE THUNDERSTORM GUST IMPACT... NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE INTRACOASTAL AND COASTAL WATERS AS WELL AS INLAND LAKES TODAY. A FEW OF THE STORMS COULD PRODUCE WIND GUSTS TO 40 KNOTS IN ADDITION TO VERY HEAVY DOWNPOURS AND CLOUD TO WATER LIGHTNING. .WATERSPOUT IMPACT... ISOLATED STORMS MAY ALSO PRODUCE A WATERSPOUT OVER THE NEAR SHORE AND INTRACOASTAL WATERWAYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED AFTERNOON SHOWERS AND STORMS ARE EXPECTED EACH DAY THROUGH THE WEEKEND. A HOT AND HUMID AIR MASS MID TO LATE WEEK WILL ALLOW AFTERNOON HEAT INDICES TO CLIMB TO THE 101 TO 106 RANGE OVER PORTIONS OF THE AREA WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. GLITTO
In the hours before
Special weather statement, Jul 23, 6:17 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
617 AM EDT MON JUL 23 2012
FLZ054-059-064-231115-
INDIAN RIVER-MARTIN-ST. LUCIE-
617 AM EDT MON JUL 23 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 50 AND 55 MPH OVER EASTERN INDIAN RIVER COUNTY...NORTHEASTERN
MARTIN COUNTY...EASTERN ST. LUCIE COUNTY...
* UNTIL 715 AM EDT.
AT 613 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER NETTLES ISLAND...
MOVING NORTHWEST AT 40 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE INDIAN RIVER ESTATES...FORT PIERCE...QUEENS COVE AND PORT
SAINT LUCIE.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 50 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. TORRENTIAL
RAINFALL WILL TEMPORARILY REDUCE VISIBILITY AND LEAD TO PONDING OF
WATER ON LOCAL ROADWAYS. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.
LAT...LON 2718 8029 2782 8070 2782 8051 2785 8047
2782 8045 2783 8044 2785 8046 2785 8043
2759 8032 2759 8031 2743 8027 2720 8016
2719 8016
TIME...MOT...LOC 1015Z 143DEG 36KT 2734 8021
MOSESThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 5:44 AM EDT | Special Marine Warning | MLB | 91 min | |
| Jul 23, 7:20 AM EDT | Special Weather Statement | MLB | Brevard | 85 min |
| Jul 23, 8:16 AM EDT | Special Marine Warning | MLB | 89 min | |
| Jul 23, 8:46 AM EDT | Special Weather Statement | MLB | Brevard | 59 min |
| Jul 23, 3:36 PM EDT | Special Weather Statement | MLB | Osceola | 54 min |
| Jul 23, 3:37 PM EDT | Special Weather Statement | MLB | Volusia | 53 min |
| Jul 23, 4:03 PM EDT | Areal Flood Advisory | MLB | Lake, Volusia | 117 min |
| Jul 23, 4:28 PM EDT | Special Weather Statement | MLB | Volusia | 62 min |
| Jul 23, 4:36 PM EDT | Special Weather Statement | MLB | Orange, Osceola | 54 min |
| Jul 23, 4:49 PM EDT | Special Marine Warning | MLB | 62 min | |
| Jul 23, 4:53 PM EDT | Special Weather Statement | MLB | Seminole | 52 min |
| Jul 23, 5:14 PM EDT | Special Weather Statement | MLB | Brevard, Orange, Osceola, Seminole, Volusia | 61 min |
| Jul 23, 5:27 PM EDT | Areal Flood Advisory | MLB | Lake, Orange, Seminole, Volusia | 2 hr |
| Jul 23, 5:44 PM EDT | Special Marine Warning | MLB | 91 min | |
| Jul 23, 6:32 PM EDT | Special Weather Statement | MLB | Seminole, Volusia | 58 min |
| Jul 23, 7:35 PM EDT | Special Weather Statement | MLB | Indian River, Saint Lucie | 40 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.